Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking Metformina for polycystic ovaries, gained weight, trembling and tiredness. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1491 Questions
I had been taking 1 pill every morning of metformina (Glucophage 850mg) for 3 years. Recommended by the doctor, I have polycystic ovaries and had gain 25 pounds. Two nights ago I started trembling for 20 minutes at 2am It went away and I felt tired. Last night I started trembling (woke me up) at 2am and lasted almost 45 minutes. I am worried what is happening to me. In my last blood tests 2 weeks ago my insulin and blood sugar levels were ok, but amylase was 279. I would like to know what should I do? I am worried and it is sunday, I am at Sn XXXXXXX XXXXXXX
Posted Sat, 21 Jul 2012 in Medicines and Side Effects
Follow-up: Taking Metformina for polycystic ovaries, gained weight, trembling and tiredness. What should I do? 10 minutes later
my tracking number10K0000HX0000A Hope you can answer today, I would like to know if I should go to a Hospital and get my sugar levels, keep taking the Glucophage, stop taking it, or take more. I am worried please help
Answered by Dr. Shehzad Topiwala 11 hours later
For emergency problems, you should call your doctor's office or 911.

As far as the question of whether or not your symptoms related to metformin, the only way to know what your glucose levels are is to do a fingerstick check using test strips and a glucose monitor. It will give a fair idea of whether your levels are high or low. Low blood sugar is extremely uncommon as a side effect of metformin. If your blood glucose is high and out of control then you should be seeking urgent care anyhow. Even your amylase levels require formal evaluation in a systematic manner.

In general, metformin is best started with a low dose like 250 mg and then gradually escalated by 250 mg at weekly intervals. Doing so pre-empts some of its known side effects like diarrhea and 'ill-feeling'.
Above answer was peer-reviewed by
Follow-up: Taking Metformina for polycystic ovaries, gained weight, trembling and tiredness. What should I do? 26 minutes later
Do you have any idea why I get this trembling sensation only at 2am the last 2 days? That is what concerns me the most because I have never felt that way before (only when I had fever) but I did not had fever, I checked out and was a little lower than normal. I normally have a low blood pressure. Nothing hurts, I only feel cold and can not stop trembling for 30 minutes or so.

I already bought the glucose monitor and I am going to start checking it.

I do not live in San XXXXXXX XXXXXXX I am here for the summer and I would like to know if you can recommend me a good endocrinologist in San XXXXXXX Texas?

I would like to have a doctor checking me tomorrow.
Answered by Dr. Shehzad Topiwala 48 minutes later
WWW.WWWW.WW has a 'Find an Endocrinologist' feature on its homepage to help you locate one.

I am sorry I dont have an answer for your symptoms unless a blood glucose readings is below 70 mg/dl or greater than 200 mg/dl.

Regardless, any acute conditions are best dealt with my in-person encounters with medical teams rather than online consultations. So I strongly recommend you address your current situation with your healthcare provider.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor